Cidp And Heart Irreglarities
AnonymousJune 22, 2008 at 1:48 pm
Was not able to have my fifth phresis treatment on Fri. Did not even get hooked up to the machine. Went into Atrial Fib and got sent to ER. Was given cardiac meds IV and sent home on Cardiac meds. To make app’t with Cardiologist.
See Neuro in AM and he will determine if I can have the GI work-up on Tues.
My H&H have been dropping, still have occas fresh blood in BM. WBC’s have been increasing.
This has not been a good month. Have had a return of many of the neuro symptoms and pain.
? Has anyone else had Cardiac problems with CIDP.
Thanks for listening and any info.
AnonymousJune 22, 2008 at 1:59 pm
Hi Beth, you must’ve been pretty scared about all this. I hope everything works out for you. To answer your question, I’ve had an atrial flutter for over a year now and saw a cardiologist about it. Of course, nobody knows if there’s any connection between CIDP and this heart problem. We decided not to do anything about it even though there is some danger of clotting to develop. Early last year I had a fall resulting in a large subdural hematoma. Treating the flutter would involve getting blood thinners the cardiologist considered to be too risky in my case.
AnonymousJune 22, 2008 at 4:41 pm
I know the first episode of a-fib can appear to be a little scary. I have had atrial fib and flutter problems for years. To make a long story short, after several oblations and pacer implant, the heart seems to be behaving itself. Atrial fib is not normally a life threating condition. The main concern is usually the possibility of blood clot leading to a stroke.
I asked about a correlation between A-Fib/flutter and CIDP a while back. The consensuses was that there were two different nervous systems involved: periphery and cardiac. But who really knows
AnonymousJune 28, 2008 at 10:53 am
When it was determined via another biopsy, that I also had small fiber atrophy, my CIDP hit my autonomic system, thus hitting my organs, or I should say, the nerves controlling the organs.
It hit my diaphram, stomach, swallowing process, etc.
But it also hit the nerves controlling my heart. It gave me tachycardia, even though my blood pressure runs low. My pulse rate was running 120 to 140.
I have been on Altenolol to keep that under control, for over a year now.
But I was told by my neuro, once the CIDP hits the autonomic system, all the organs are at risk of becoming affected.
Perhaps that is what could be happening to you? Hope this helps…
AnonymousJune 28, 2008 at 10:44 pm
Well, I have GBS and wow did I have heart problems at first. Twice my heart went so fast I had to be converted and took an Rx to help keep things running smoother. I’m basically OK now, but every once in awhile it starts to race and I do some deep breathing and slow down/stop for a while.
I have never understood how allopathic medicine divides up the nervous system. It’s all in the same body and what affects one thing can affect another until a new homeostasis is found.
AnonymousJune 29, 2008 at 10:56 am
i started having SVT (supraventricular tachycardia) after about six months of ivig. the first episode i had a heart rate of 250. i felt a little funny, but no major symptoms. ER converted me back chemically and i started on toporol. a few month later a cardiologist did a cardiac ablation to “burn” the extra electrical pathway that lies in the heart when ever you have SVT.
well, two cardiac ablations later i am still having episodes of SVT. i turned 34 last month. before being diagnosed with cidp i have never had a cardiac problem before. weird how everthing sort of happened in a matter of a few months. so, i remain on the toporol and continue to have episodes of SVT. after about 5 ER visits to chemically convert myself, i started to be able to convert myself by doing the valsalva manuver.
not understanding why my body is continuing to do this, nor have any of my doctors been able to give me an explanation.
AnonymousJune 29, 2008 at 5:52 pm
This is something I posted a while back – some of you may remember. Not sure if this will help. I think it [I]could[/I] relate to CIDP as well.
When I first read your post, I looked to see if there was anything listed under Afterial Fibrillation in the new book by Ds. Parry and Steinberg. Index and Glossary showed nothing.
Today while looking through the book for something else, I came accross this on page 84/85.
The heart beats normally at a rate of 60 to 100 times each minute, and the beat occurs at regular intervals. In patients with GBS, the heart may beat too slowly, too rapidly, or it may beat irregularly. The most common abnormality of heartbeat in GBS is sustained resting tachycardia, or rapid heartbeat. This is not, in itself, dangerous, but it is an indication of autonomic nerve involvement that may precede a more dangerous abnormality of cardiac rate or rhythm. Rapid heart rates of a degree sufficient to compromise the output of blood from the heart are much less common, but they do occur occasionally. Rates that remain consistently above 130 to 140 beats/minute can be dangerous. Increased heart rate is not necessarily due to autonomic involvement, but may reflect other problems, such as infection, fever, inadequate fluids (dehydration), or blood clots in the lungs (pulmonary embolism). In fact, these are more common causes of tachycardia in the GBS patient, and a careful search for these conditions should be made before attributing tachycardia to autonomic involvement. Treatment of tachycardia in GBS is seldom necessary, and any medical treatment should be used with great caution as it may lead to an abruptly slow heart rate (bradycardia), which is much more dangerous. It may be necessary to insert a temporary pacemeker to prevent bradycardia and maintain adequate cardiac output before treating tachycardia medically in GBS. Although bradycardia is uncommon in GBS, it can develop. Rates that stay consistently below 40 and 50 beats/ minute are potentially dangerous. An excessively slow heartbeat may necessitate medical treatment with drugs.
Cardiac arrhythmia can also occur in GBS. As with a tachycardia, it is imporatnt to consider other causes before attributing arrhythmia to an effect on the ANS. Reduced oxygenation of the blood due to respiratory failure, pulmonary emboli, electrolyte imbalance, and infection can all cause cardiac arrhythmia. If a GBS patient has an irregular cardiac rhythm, inadequate oxygenation due to problems with breathing amy exacerbate the arrhythmia, potentially turning a benign arrhythmia into a life-threatening situation. Thus, meticulous management of ventilatory failure and early mechanical ventilation are doubly important in patients with cardiac arrhythmia.
AnonymousJuly 4, 2008 at 2:07 pm
I went to conference last month in Vancouver, B.C. Canada
One of the doctors mentioned that CIDP could affect your heart rate and blood pressure.
The medical term that she used was Dysautonoma. I took this information back to my family doctor as I am having heart and blood pressure issues. He had no idea that CIDP could be related but is looking into this further.
Hope this helps.
Rhonda from Canada
You must be logged in to reply to this topic.